MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: olympus fiber optic cable (ptcb-e02) 2.1.Occupation: director of logistics.Pma/510(k) #: k160542.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon of a arndt endobronchial blocker set only inflated on one side rather than all the way around.Consequently, another device was used in its place.No adverse effects to the patient have been reported.Additional information regarding device and event details has been requested but is unavailable at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the documentation including the drawing, instructions for use (ifu), manufacturing instructions (mi) and quality control, as well as a dimensional verification, functional test and visual inspection of the returned device was conducted during the investigation.One aebs catheter was returned for investigation.Upon physical examination, one side of the balloon was inflated with 2cc of air while the other was completely deflated.No biological matter was observed on the device.A functional test revealed that the initially inflated side was able to be inflated again and stay so properly.Furthermore, there is no indication that the device was manufactured out of specification.This complaint was able to be confirmed based on customer testimony as well as inspection of the returned device.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Process validation testing showed that the affected product¿s production processes meet established process outputs for the bonding of the silicone balloon to the catheter shaft.A review of the device history record (dhr) for the complaint lot (9625038) found no non-conformances.A database search found no other complaints related to lot 9625038.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances, and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: "for a french size 5.0 catheter, the recommended average inflation volume is.5 cc - 2.0 cc." how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned device, and the results of our investigation, a definitive root cause was traced to component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 16oct2019 stated that the uneven balloon shape was noticed before the product was used.Therefore, there was no patient contact.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9192404
Report Number1820334-2019-02598
Device Sequence Number1840510
Product Code CBI
UDI-Device Identifier00827002132795
UDI-Public(01)00827002132795(17)220327(10)9625038
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/27/2022
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-50-SPH
Device Lot Number9625038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 DA